Skip to main content Accessibility help
×
Home

Poisson Brackets with Prescribed Casimirs

  • Pantelis A. Damianou (a1) and Fani Petalidou (a1)

Abstract

We consider the problem of constructing Poisson brackets on smooth manifolds $M$ with prescribed Casimir functions. If $M$ is of even dimension, we achieve our construction by considering a suitable almost symplectic structure on $M$ , while, in the case where $M$ is of odd dimension, our objective is achieved using a convenient almost cosymplectic structure. Several examples and applications are presented.

    • Send article to Kindle

      To send this article to your Kindle, first ensure no-reply@cambridge.org is added to your Approved Personal Document E-mail List under your Personal Document Settings on the Manage Your Content and Devices page of your Amazon account. Then enter the ‘name’ part of your Kindle email address below. Find out more about sending to your Kindle. Find out more about sending to your Kindle.

      Note you can select to send to either the @free.kindle.com or @kindle.com variations. ‘@free.kindle.com’ emails are free but can only be sent to your device when it is connected to wi-fi. ‘@kindle.com’ emails can be delivered even when you are not connected to wi-fi, but note that service fees apply.

      Find out more about the Kindle Personal Document Service.

      Poisson Brackets with Prescribed Casimirs
      Available formats
      ×

      Send article to Dropbox

      To send this article to your Dropbox account, please select one or more formats and confirm that you agree to abide by our usage policies. If this is the first time you use this feature, you will be asked to authorise Cambridge Core to connect with your <service> account. Find out more about sending content to Dropbox.

      Poisson Brackets with Prescribed Casimirs
      Available formats
      ×

      Send article to Google Drive

      To send this article to your Google Drive account, please select one or more formats and confirm that you agree to abide by our usage policies. If this is the first time you use this feature, you will be asked to authorise Cambridge Core to connect with your <service> account. Find out more about sending content to Google Drive.

      Poisson Brackets with Prescribed Casimirs
      Available formats
      ×

Copyright

References

Hide All
[1] Hernández-Bermejo, B., Characterization, global analysis and integrability of a family of Poisson structures. Phys. Lett. A 372(2008), no. 7, 10091017. http://dx.doi.org/10.1016/j.physleta.2007.08.052
[2] Brylinski, J.-L., A differential complex for Poisson manifolds. J. Differential Geom. 28(1988), no. 1, 93114.
[3] Cantrijn, F., de León, M., and Martin de Diego, D., On almost-Poisson structures in nonholonomic mechanics. Nonlinearity 12(1999), no. 3, 721737. http://dx.doi.org/10.1088/0951-7715/12/3/316
[4] Damianou, P. A., Nonlinear Poisson Brackets. Ph. D. Dissertation, University of Arizona, 1989.
[5] Damianou, P. A., Transverse Poisson structures of coadjoint orbits. Bull. Sci. Math. 120(1996), no. 2, 195214.
[6] Damianou, P. A. and Loja Fernandes, R., From the Toda lattice to the Volterra lattice and back. Rep. Math. Phys. 50(2002), no. 3, 361378. http://dx.doi.org/10.1016/S0034-4877(02)80066-0
[7] Damianou, P. A. and Magri, F., A gentle (without chopping) approach to the full Kostant–Toda lattice. SIGMA Symmetry Integrability Geom. Methods Appl. 1(2005), Paper 010.
[8] Damianou, P. A., Sabourin, H., and Vanhaecke, P., Transverse Poisson structures to adjoint orbits in semi-simple Lie algebras. Pacific J. Math. 232(2007), no. 1, 111138. http://dx.doi.org/10.2140/pjm.2007.232.111
[9] Dirac, P. A. M., Lectures in quantum mechanics. Yeshida University, 1964.
[10] Dufour, J.-P. and Zung, N. T., Poisson structures and their normal forms. Progress in Mathematics, 242, Birkhäuser Verlag, Basel, 2005.
[11] Flaschka, H., The Toda lattice. I. Existence of integrals. Phys. Rev. B 9(1974), 19241925. http://dx.doi.org/10.1103/Phys Rev B.9.1924
[12] Grabowski, J., Marmo, G., and Perelomov, A. M., Poisson structures: towards a classification. Modern Phys. Lett. A 8(1993), no. 18, 17191733. http://dx.doi.org/10.1142/S0217732393001458
[13] Grabowski, J. and Marmo, G., Generalized n-Poisson brackets on a symplectic manifold.Modern Phys. Lett. A 13(1998), no. 39, 31853192. http://dx.doi.org/10.1142/S0217732398003399
[14] Kirillov, A. A., Local Lie algebras. (Russian) Uspehi Mat. Nauk 31(1976), no. 4(190), 5776.
[15] Koon, W. S. and Marsden, J. E., Poisson reduction of nonholonomic mechanical systems with symmetry. Pacific Institute of Mathematical Sciences Workshop on Nonholonomic Constraints in Dynamics (Calgary, AB, 1997). Rep. Math. Phys. 42(1998), no. 1–2, 101134. http://dx.doi.org/10.1016/S0034-4877(98)80007-4
[16] Koszul, J.-L., Crochet de Schouten-Nijenhuis et cohomologie. In: The mathematical heritage of Élie Cartan (Lyon, 1984), Astérisque 1985, Numéro Hors Série, 257271.
[17] Kupershmidt, B. A., Discrete Lax equations and differential-difference calculus. Astérisque 123(1985), 1212.
[18] Libermann, P., Sur le problème d’équivalence de certaines structures infinitésimales régulières. Ann. Mat. Pura Appl. 36(1954), 27120. http://dx.doi.org/10.1007/BF02412833
[19] Libermann, P., Sur les automorphismes infinitésimaux des structures symplectiques et des structures de contact. In: Colloque Géom. Diff. Globale (Bruxelles, 1958), Centre Belge Rech. Math., Louvain, 1959, pp. 3759.
[20] Libermann, P. and Marle, Ch.-M., Symplectic geometry and analytical mechanics. Mathematics and its Applications, 35, D. Reidel Publishing Co., Dordrecht, 1987.
[21] Lichnérowicz, A., Les variétés de Poisson et leurs algèbres de Lie associées. J. Differential Geometry 12(1977), no. 2, 253300.
[22] Lichnérowicz, A., Les variétés de Jacobi et leurs algèbres de Lie associées. J. Math. Pures et Appl. 57(1978), no. 4, 453488.
[23] Lie, S., Theorie der transformationsgruppen. Zweiter Abschnitt, Teubner, Leipzig, 1890.
[24] Marle, Ch.-M., Various approaches to conservative and nonconservative nonholonomic systems. Pacific Institute of Mathematical Sciences Workshop on Non-Holonomic Constraints in Dynamics (Calgary 1997). Rep. Math. Phys. 42(1998), no. 1–2, 211229. http://dx.doi.org/10.1016/S0034-4877(98)80011-6
[25] Meucci, A., Toda equations, bi-Hamiltonian systems, and compatible Lie algebroids. Math. Phys. Anal. Geom. 4(2001), no. 2, 131146. http://dx.doi.org/10.1023/A:1011913226927
[26] Odesskii, A. V. and Rubtsov, V. N., Polynomial Poisson algebras with regular structure of symplectic leaves. (Russian) Teoret. Mat. Fiz. 133(2002), no. 1, 323; translation in Theoret. and Math. Phys. 133(2002), no. 1, 1321–1337.
[27] Poisson, S. D., Sur la variation des constantes arbitraires dans les questions de Mécanique. Journal de l’École Polytechnique, quinzième cahier, tome VIII, 266344, 1809.
[28] Vaisman, I., Lectures on the geometry of Poisson manifolds. Progress in Mathematics, 118, Birkhäuser Verlag, Basel, 1994.
[29] Vaisman, I., Complementary 2-forms of Poisson structures. Compositio Math. 101(1996), no. 1, 5575.
[30] Van der, A. J. Schaft and Maschke, B. M., On the Hamiltonian formulation of nonholonomic mechanical systems. Rep. Math. Phys. 34(1994), no. 2, 225233. http://dx.doi.org/10.1016/0034-4877(94)90038-8
[31] Weinstein, A., The local structure of Poisson manifolds. J. Differential Geom. 18(1983), no. 3, 523557.
MathJax
MathJax is a JavaScript display engine for mathematics. For more information see http://www.mathjax.org.

Keywords

Related content

Powered by UNSILO

Poisson Brackets with Prescribed Casimirs

  • Pantelis A. Damianou (a1) and Fani Petalidou (a1)

Metrics

Full text views

Total number of HTML views: 0
Total number of PDF views: 0 *
Loading metrics...

Abstract views

Total abstract views: 0 *
Loading metrics...

* Views captured on Cambridge Core between <date>. This data will be updated every 24 hours.

Usage data cannot currently be displayed.